Alert archive / Idaho / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 38, NWS Pocatello, ID

June 10, 2015Clark County, Fremont County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 10, 2015, 3:50 PM MDT for Clark County, Fremont County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2015, 3:50 PM MDT (21:50 UTC)
Expired
Jun 10, 2015, 4:30 PM MDT
In force
40 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Clark County, ID, Fremont County, ID

The radar

The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:20 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 10, 2:20 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT WED JUN 10 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY. THE AIR MASS OVER SOUTHEAST
IDAHO REMAINS RATHER MOIST WITH PRECIPITABLE WATER VALUES RANGING
FROM .9 TO 1.0 INCH. UPPER LEVEL DISTURBANCE MOVING FROM WASHINGTON
TO MONTANA AND STEERING WINDS WITH THIS DISTURBANCE ARE WESTERLY
THIS AFTERNOON AND WILL SHIFT NORTHERLY AS EVENING APPROACHES
AFFECTING HOW STORM CELLS MOVE. ISOLATED CELLS ALREADY DEVELOPING IN
THE CENTRAL MOUNTAINS...WITH .06 INCH RAIN REPORTED AT STANLEY.
RADAR ALSO SHOWS POTENTIAL FOR SMALL HAIL. EXPECT ACTIVITY WILL PICK
UP IN THE SNAKE PLAIN NEXT COUPLE HOURS AND PROGRESS TOWARDS THE
CARIBOU HIGHLANDS AND BEAR LAKE AREA BY THIS EVENING. WITH
PRECIPITABLE WATER VALUES ON THE HIGH SIDE AND CELL MOVEMENT ON THE
SLOW SIDE...COULD HAVE RAIN FALL AMOUNTS OF .25 TO .50 INCH FROM
SELECT CELLS. FOR THURSDAY...WILL STAY WITH THE SLOWER GFS MODEL
WHICH KEEPS CONVECTIVE POTENTIAL IN THE SOUTH CENTRAL AND CARIBOU
HIGHLANDS UP TO ABOUT DRIGGS AREA. NORTHERLY SURFACE WINDS OF 10 TO
20 MPH EXPECTED ON AMERICAN FALLS RESERVOIR WHICH IS ENOUGH FOR
ROUGH LAKE WATERS AND BOATING...THEREFORE HAVE ISSUED A LAKE WIND
ADVISORY. WITH A LOW PRESSURE TROUGH MOVING THROUGH WESTERN CANADA
ON FRIDAY WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS AROUND
ISLAND PARK. SATURDAY LOOKS PRETTY DRY EVERYWHERE...BUT THE LOWER
SNAKE PLAIN AND EASTERN MAGIC VALLEY WILL SEE BREEZY WESTERLY WINDS
OF 15 TO 25 MPH. OTHERWISE...TEMPERATURES WILL TREND UP ABOUT 2
DEGREES THE NEXT COUPLE OF DAYS. RS

.LONG TERM...SUNDAY THROUGH THURSDAY.
BOTH EUROPEAN AND GFS MODELS ARE TRENDING TOWARD A DRIER WEST TO
SOUTHWEST FLOW ALOFT BUT STILL HAVE SOME CONVECTION PERHAPS.   GFS
IS WETTER IN ITS SOLUTION THAN EUROPEAN.  DID NOT ALTER GRIDS TOO
MUCH IN THIS PERIOD WITH SOME ISOLATED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS MAINLY IN HIGH ELEVATIONS.   WITH THIS PATTERN
NOT EXPECTING SIGNIFICANT RAIN AMOUNTS.  IN THE LONG TERM.
TEMPERATURES SHOULD BE ABOVE THE MID JUNE NORMAL.
GK

.AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON.
BEST CHANCE SHOULD BE AT SUN BUT HAVE SHOWERS AND VICINITY THUNDER
AT ALL SITES THROUGH THIS AFTERNOON AND EARLY EVENING.  CONDITIONS
SHOULD REMAIN VFR THROUGH THURSDAY.   EXPECT LESS COVERAGE ON
THURSDAY AND TAF SITES SHOULD BE UNAFFECTED.  10 TO 15 KNOT WINDS
POSSIBLE AT BYI...PIH AND IDA ON THURSDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TO 8 PM MDT THURSDAY FOR IDZ021.

&&

In the hours before

Special weather statement, Jun 10, 3:22 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
322 PM MDT WED JUN 10 2015

IDZ019-102200-
UPPER SNAKE HIGHLANDS ID-
322 PM MDT WED JUN 10 2015

...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHEASTERN CLARK COUNTY UNTIL 400 PM MDT...

AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPENCER...MOVING SOUTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPENCER.

LAT...LON 4450 11207 4442 11191 4426 11202 4436 11227
TIME...MOT...LOC 2121Z 034DEG 16KT 4438 11211

HEDGES
Special weather statement, Jun 10, 3:44 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
344 PM MDT WED JUN 10 2015

IDZ020-021-102230-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
344 PM MDT WED JUN 10 2015

...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING
NORTHWESTERN BINGHAM...SOUTHWESTERN JEFFERSON...SOUTHEASTERN BUTTE
AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 430 PM MDT...

AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER STRONG
THUNDERSTORMS OVER ATOMIC CITY...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATOMIC CITY...TABER...SOUTHEAST INL AND EAST BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. AVOID FLOODED AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4325 11290 4357 11292 4365 11247 4331 11237
TIME...MOT...LOC 2143Z 258DEG 9KT 4347 11277

AD

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:20 PM MDTSpecial Weather StatementPIHFremont40 min
Jun 10, 1:06 PM MDTFlash Flood WarningPIHBlaine3 hr
Jun 10, 2:25 PM MDTLake Wind AdvisoryPIH23 hr
Jun 10, 3:22 PM MDTSpecial Weather StatementPIHClark38 min
Jun 10, 3:44 PM MDTSpecial Weather StatementPIHBingham46 min
Jun 10, 3:51 PM MDTSpecial Weather StatementPIHCassia54 min
Jun 10, 4:16 PM MDTSpecial Weather StatementPIHJefferson44 min
Jun 10, 4:30 PM MDTSpecial Weather StatementPIHBingham45 min
Jun 10, 4:49 PM MDTSpecial Weather StatementPIHCassia56 min
Jun 10, 4:54 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida36 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.